I saw my rheumatologist Friday and she increased my gabapentin to 300 mg twice a day. I'd been on 200 mg twice a day. We discussed it and decided to increase it because I think the pain is going to get worse with the cold weather. Actually, it has already started getting worse. It's still quite tolerable, quite manageable, but I remember how horrible and nearly unbearable it was last winter. So, hoping to head that off, we decided to try increasing the gabapentin.
I think I forgot to mention the med increase when I posted about the visit because I was too busy talking about how I dealt with the issue of her being scared of my service dog.
And today, I was struggling with this overwhelming fatigue and thinking it was just part of the fibromyalgia, which, you know, it is a symptom of that, but then suddenly as I was lying on the couch, too tired to sit up, it occurred to me. Maybe fatigue is a side effect of gabapentin. I couldn't remember if it was or not, though, and I was too tired to sit up and reach for my laptop and Google it. A couple hours later, after Isaac convinced me to get up and take him out to pee, I did look it up and sure enough, it's a very common side effect.
Did it make me this tired when I first started taking it? Or when she increased it from 100 mg to 200 mg? I can't remember.
She prescribed the higher dose Friday but I didn't actually start taking it until last night, after I picked it up at the pharmacy and put the new pills in my medi-set. So I guess that explains why I am so exhausted. And hopefully in a couple days I will adjust to the increase and this fatigue will pass.